Fatal lung fibrosis caused by paclitaxel toxicity has not been reported In this report, we describe the case of a 62-year-old woman who received six cycles of paclitaxel and carboplatin as combination chemotherapy for advanced ovarian cancer. Four weeks after the end of the chemotherapy she developed interstitial pneumonitis and irreversible lung fibrosis. Despite treatment with corticosteroids, she had rapid deterioration and died of respiratory failure. Pulmonary fibrosis is a complication of paclitaxel therapy that may occur despite treatments with corticosteroids. While reviewing the literature, we found few less severe pulmonary injuries after intravenous use of paclitaxel, but none of these cases had a fatal outcome. Physicians should keep in mind that taxanes such as paclitaxel have the potential to cause pneumonitis and lung fibrosis.
- lung fibrosis
- ovarian cancer
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.